Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 19, 2021, 4:58 PM MDT for Dundy County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 4:58 PM MDT (22:58 UTC)
- Expired
- Aug 19, 2021, 5:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.75 in
- Wind
- 40
County Dundy County, NE
The radar
The Goodland radar (KGLD), 71 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
399
WWUS83 KGLD 192258
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
458 PM MDT Thu Aug 19 2021
KSZ001-NEZ079-192330-
Cheyenne KS-Dundy NE-
458 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Cheyenne County in northwestern Kansas and southwestern Dundy
Counties in southwestern Nebraska through 530 PM MDT/630 PM CDT/...
At 458 PM MDT/558 PM CDT/, Doppler radar was tracking a strong
thunderstorm 6 miles southeast of Haigler, or 12 miles north of St.
Francis, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne County in northwestern Kansas and southwestern Dundy
Counties in southwestern Nebraska, including the following
locations... Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT/900 PM
CDT/ for northwestern Kansas...and southwestern Nebraska.
&&
LAT...LON 3991 10174 3992 10200 4014 10193 4012 10159
TIME...MOT...LOC 2258Z 202DEG 20KT 3994 10187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
KMK/JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:16 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 2:16 PM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Goodland KS 216 PM MDT Thu Aug 19 2021 .SHORT TERM...(This evening through Saturday night) Issued at 153 PM MDT Thu Aug 19 2021 The main concern in the short term period is the possibility of severe thunderstorms across the tri-border region of Colorado, Kansas, and Nebraska this afternoon and evening. Thunderstorms are currently building in the convergent area near a surface trough in far eastern Colorado with storms moving in a north northeast direction. The area of continued development will spread eastward through the afternoon and evening as the pattern shifts east and a short wave trough ahead of the main upper trough lifts out across the central High Plains region. A cold front moves through the area after midnight tonight with a few showers possibly lingering across the area into early Friday as the main upper trough moves across the central High Plain by mid-day Friday. Dry conditions will be in place late Friday through the day on Saturday with subsidence aloft, dryer air, and cooler temperatures on Saturday. Another short wave trough in the southwest flow aloft moves across the area Saturday evening for a slight chance of thunderstorms. Temperatures bounce right back up into the 90s on Sunday with dry air and downslope conditions across the area. .LONG TERM...(Sunday through Thursday) Issued at 145 PM MDT Thu Aug 19 2021 The forecast period begins with southwest flow aloft over the Tri- State area and an advancing upper trough sliding into the Black Hills on Sunday. A ridge remains in place over the lower eastern CONUS and high pressure persisting over the South and Deep South. Hot and dry conditions are expected through the day with highs ranging from the mid to upper 90s in most areas and a few low 100s possible. Minimum relative humidity values will range from the mid- teens to low 20s along and west of a line from Benkelman to Goodland to Arapahoe (CO). Winds are not looking as impressive today as they did on previous model runs and will be the limiting factor for fire weather concerns. Regardless, elevated fire weather conditions can be expected Sunday afternoon for the aforementioned area and will need to continue to be monitored in the coming days. Flow transitions to west-southwesterly aloft as high pressure pushes west into the Desert Southwest and the ridge flattens out. Hot and dry conditions are expected through this timeframe with highs ranging from the low 90s to low 100s on Monday and low to upper 90s on Tuesday. Minimum relative humidity values will range from the mid-teens to low 20s across eastern Colorado and adjacent Nebraska and Kansas counties within the Goodland CWA both afternoons. Winds will once again be the limiting factor on both days. Conditions will need to continue to be monitored for possible changes. Slightly cooler temperatures and chances for precipitation return to the forecast Wednesday and Thursday. A cold front will swing south into the region through the day on Wednesday with showers and thunderstorms developing ahead of it Wednesday afternoon and evening. Thursday, the front clears the GLD CWA and a trough begins to move into the region. This will bring additional chances for showers and storms to the region on Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM MDT Thu Aug 19 2021 VFR conditions are expected at MCK and GLD through the 18Z TAF period with isolated to scattered thunderstorms in the vicinity of the TAF sites between about 23Z-08Z as storms develop late this afternoon and continue to move across the area through the evening ahead of a cold front. Gusty southeast to south winds ahead of the front will turn to the northwest following frontal passage between 13-14Z at both locations. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...AW AVIATION...LOCKHART
Hazardous weather outlook, Aug 19, 1:39 PM MDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 139 PM MDT Thu Aug 19 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 139 PM MDT Thu Aug 19 2021 /239 PM CDT Thu Aug 19 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A severe thunderstorm watch is in effect for the tri-border region of northeast Colorado, southwest Nebraska, and northwest Kansas through 8 PM MDT (9 PM CDT). Scattered thunderstorms will continue to develop this afternoon and evening over eastern Colorado with storms spreading eastward as individual storms track to the north northeast. Severe thunderstorms capable of producing large hail, damaging winds, and a brief tornado are possible as well as locally heavy rainfall. The main area of concern is northwest of a line from McCook, Nebraska to Colby, Kansas, to Flagler, Colorado. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Elevated fire weather conditions are possible each afternoon from Sunday through Tuesday along and west of the eastern Colorado border region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Aug 19, 3:43 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Goodland KS
343 PM MDT Thu Aug 19 2021
KSZ013-027-192215-
Wallace KS-Sherman KS-
343 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northeastern Wallace
and southeastern Sherman Counties through 415 PM MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Wallace, or 10 miles northeast of Sharon Springs,
moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Wallace and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northwestern and west central Kansas.
&&
LAT...LON 3898 10151 3899 10177 3922 10182 3922 10147
TIME...MOT...LOC 2143Z 179DEG 24KT 3904 10167
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KMK/JRMLocal storm report, Aug 19, 4:21 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
421 PM MDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL WALLACE 38.91N 101.59W
08/19/2021 E0.25 INCH WALLACE KS TRAINED SPOTTER
SPOTTER REPORTED HEAVY RAIN AND A BRIEF
PERIOD OF PEA SIZE HAIL. TIME ESTIMATED
BASED ON RADAR.
&&Local storm report, Aug 19, 4:32 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
08/19/2021 M53 MPH SHERMAN KS ASOS
ASOS STATION KGLD GOODLAND.
&&
JBHSpecial weather statement, Aug 19, 4:34 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
534 PM CDT Thu Aug 19 2021
KSZ001-192300-
Cheyenne KS-
534 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Cheyenne County in northwestern Kansas through 600 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of St. Francis, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne County in northwestern Kansas.
This statement replaces the Severe Thunderstorm Warning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Kansas.
&&
LAT...LON 3978 10179 3977 10202 3995 10205 3996 10177
TIME...MOT...LOC 2232Z 173DEG 17KT 3982 10193
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KMK/JRMLocal storm report, Aug 19, 4:44 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 7 SSW SAINT FRANCIS 39.68N 101.86W
08/19/2021 M1.00 INCH CHEYENNE KS TRAINED SPOTTER
&&
JBHSpecial weather statement, Aug 19, 4:58 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
458 PM MDT Thu Aug 19 2021
KSZ001-NEZ079-192330-
Cheyenne KS-Dundy NE-
458 PM MDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Cheyenne County in northwestern Kansas and southwestern Dundy
Counties in southwestern Nebraska through 530 PM MDT/630 PM CDT/...
At 458 PM MDT/558 PM CDT/, Doppler radar was tracking a strong
thunderstorm 6 miles southeast of Haigler, or 12 miles north of St.
Francis, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne County in northwestern Kansas and southwestern Dundy
Counties in southwestern Nebraska, including the following
locations... Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT/900 PM
CDT/ for northwestern Kansas...and southwestern Nebraska.
&&
LAT...LON 3991 10174 3992 10200 4014 10193 4012 10159
TIME...MOT...LOC 2258Z 202DEG 20KT 3994 10187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KMK/JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:38 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 52 min |
| Aug 19, 3:43 PM MDT | Special Weather Statement | GLD | Wallace | 32 min |
| Aug 19, 4:00 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 60 min |
| Aug 19, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 55 min |
| Aug 19, 4:34 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Aug 19, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 58 min |
| Aug 19, 2:49 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 26 min |
| Aug 19, 3:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 46 min |
| Aug 19, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 25 min |
| Aug 19, 5:05 PM MDT | Special Weather Statement | GLD | Yuma | 25 min |
| Aug 19, 5:37 PM MDT | Special Weather Statement | GLD | Phillips | 38 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.